MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED

C.R. BARD INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED
Catalog Number 123518A
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during the pre-test of foley catheter there was a pinhole in the cuff, so it was not possible to fill with sterile water.There was no residual in the body.
 
Additional Manufacturer Narrative
The reported event was confirmed- manufacturing related.The reported failure was able to be reproduced.The product was used for urological care.Based on the evaluation, a tear was found on the rubberized layer causing interlumen leakage.Hence, this complaint was confirmed related to manufacturing process.A potential root cause for this failure could be insufficient latex strength, low/non-uniform rubberize thickness, incorrect wire pressing technique, incorrect stripping technique etc.The device history record was reviewed and found a possible manufacturing issue that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: warnings concerning use: 1.Since it may be difficult to remove catheter even after balloon deflation in some cases, the catheter should be removed under the 2.Wyer inserting catheter with a stylet, this that the stylet has reached the tip of the catheter, and then insert without pulling [otherwise, the stylet may exit the side hole to damage the urethral mucosa.] 3.When deflating balloon, allow balloon to deflate on its own; do not use excessive force in aspirating with a syringe.[the inflation lumen for balloon deflation may be occluded by negative pressure, as a result the balloon cannot be deflated.] 4.When catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, damage etc.Before inserting a new catheter.[fragments of the balloon or segment of catheter may remain in the bladder.] caution should be exercised in the following patients: use with great care for patients with disturbance of consciousness, etc.[when patient removes catheter unconsciously, the mucosa of the bladder and urethra may be damaged, balloon may be ruptures,, catheter may be broken, and catheter fragments may be left behind in the bladder.] [contraindications/prohibitions] concerning use 1.Do not reuse.2.The balloon and shaf of catheter should not be pinched with forceps, etc.Damage to the catheter with a blade or sharp-edged devices must be avoided.[there is a strong likelihood that breakage or spontaneous removal of catheter, or rupture of balloon will occur, and that inability of balloon to deflate may make removal of the catheter difficult.] precautions this product is contraindicated in the following patients: patients with a past history of allergic reactions to natural rubber.[prohibited concomitant use] 1.Do not use ointments, contrast medium or lubricants having petroleum base on catheter (including oil of animal or plant origin, such as olive oil and petroleum jelly, and mineral oil.) [they will damage latex and may cause balloon to burst.Do not wipe catheter surface with organic solvents (such as alcohol).] 2.No substance except sterile water should be used to inflate the balloon.A contrast medium may cause balloon to burst.If normal saline is used, crystallized salt may occlude the inflation lumen to prevent deflation of the balloon.When air is used, air may escape to cause spontaneous deflation of the balloon so that the catheter may come out prematurely.] [indications for use] this device is an indwelling catheter in the bladder for urinary drainage.Precautions 1.Precautions for use - natural rubber may cause allergic symptoms including itching, redness, urticaria, swelling fever, dyspnea, asthma-like symptoms, decreased blood pressure, shock, etc.When such symptoms appear, use of the device should be stopped immediately, and consult the attending physician so that appropriate measures should be taken.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDIA® FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20416756
Report Number1018233-2024-06414
Device Sequence Number12817500
Product Code EZC
UDI-Device Identifier00801741095108
UDI-Public(01)00801741095108(11)230412(17)271228(10)MYHP1982
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number123518A
Device Lot NumberMYHP1982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown